Alert archive / Mississippi / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 396, NWS Jackson, MS

May 25, 2003Hinds County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at May 25, 2003, 4:17 PM CDT for Hinds County, Mississippi. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 25, 2003, 4:17 PM CDT (21:17 UTC)
Expired
May 25, 2003, 5:00 PM CDT
In force
43 min
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

County Hinds County, MS

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 9.3 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2003-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2003-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 110 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1288 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
110 m²/s²
0-3 km storm-relative helicity
145 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 252117
SVRJAN
MSC049-252200-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
415 PM CDT SUN MAY 25 2003

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HINDS COUNTY IN CENTRAL MISSISSIPPI

* UNTIL 500 PM CDT

* AT 415 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
 SEVERE THUNDERSTORM 5 MILES EAST OF EDWARDS...MOVING EAST AT 55 MPH.

THIS STORM WILL... 
 BE NEAR RAYMOND AT 430 PM
 BE NEAR CLINTON AT 440 PM
 BE NEAR JACKSON AT 450 PM


HAIL...DAMAGING WINDS AND TORRENTIAL RAIN ARE EXPECTED WITH THIS
STORM. TAKE COVER IN A SUBSTANTIAL SHELTER WHILE THE STORM PASSES.

LAT...LON 3236 9066 3218 9064 3220 9025 3235 9027

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 2:45 PM CDT, 1 hour 32 minutes earlier.

Area forecast discussion, May 25, 2:45 PM CDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
245 PM CDT SUN MAY 25 2003

PERSISTANT OMEGA BLOCK WITH UPPER LOWS OVER THE EASTERN AND
NORTHWESTERN U.S. AND AN UPPER RIDGE OVER THE ROCKIES WILL LAST INTO
FRIDAY BEFORE BREAKING DOWN. WL BE ON THE BACK SIDE OF THE EASTERN
UPPER LOW WITH SEVERAL SHORTWAVES MOVING ACROSS OUR REGION IN THE NW
FLOW ALOFT DURING THE WEEK. THE FIRST SHORT WAVE WILL MOVE ACROSS
THE AREA TONIGHT. THIS WILL HELP MOVE A SFC LOW AND ASSOCIATED COLD
FRONT INTO THE DELTA THIS EVENING. LATEST SFC ANALYSIS HAS A BROAD
AREA OF LOW PRESSURE OVER EASTERN ARKANSAS AND INTO NORTHEAST
LOUISIANA. THIS AREA OF LOW PRESSURE WILL MOVE TO THE EAST TONIGHT
DRAGGING A WEAK COLD FRONT ACROSS THE AREA. CURRENT RADAR IS ONLY
INDICATING A COUPLE OF ISOLATED THUNDERSTORMS THIS AFTERNOON MOVING
ACROSS NORTH CENTRAL MISSISSIPPI BUT SCATTERED SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO DEVELOP OVERNIGHT ALONG AND AHEAD OF
THE COLD FRONT. WL GO SLIGHT CHANCE POPS ACROSS THE NORTHERN ZONES
WITH CHANCE POPS ELSEWHERE. THE COLD FRONT WILL BE ACROSS CENTRAL
MISSISSIPPI EARLY MONDAY MORNING AND DRIFT FARTHER SOUTH DURING THE
DAY. WL GO WITH THE GFS AND MOVE THE FRONT SOUTH OF THE AREA MONDAY
NIGHT. THE ETA STALLS THE FRONT ACROSS SOUTHERN MISSISSIPPI AND
GENERATES PCPN ALONG THE FRONT THROUGH TUESDAY. WL KEEP A SLIGHT
CHANCE OF SHOWERS IN THE SOUTHERN MOST ZONES FOR MONDAY EVENING WITH
NO PCPN EXPECTED OVER THE AREA TUESDAY. A SFC HIGH WILL BUILD OVER
EAST TEXAS TUESDAY AND WEDNESDAY PRODUCING NORTH WINDS AND DRIER AIR
OVER OUR AREA. ANOTHER SHORT WAVE WILL MOVE OVER THE AREA TUESDAY
BUT WITH LIMITED MOISTURE...NO PCPN IS EXPECTED. THE SFC HIGH OVER
EAST TEXAS WEAKENS THURSDAY AS ANOTHER SHORTWAVE MOVES OVER THE
AREA. THIS SHORTWAVE WILL SUPPORT A WEAK COLD FRONT THAT WILL HAVE
JUST ENOUGH MOISTURE TO SQUEEZE OUT A FEW ISOLATED SHOWERS THURSDAY
AFTN. WILL MENTION ISOLATED AFTERNOON SHOWERS IN THE ZONES.

DRY WEATHER WILL RETURN FOR THE EXTENDED PERIOD AS THE UPPER TROUGH
FINALLY LIFTS OUT TO THE NORTHEAST AND THE UPPER RIDGE OVER THE
CENTRAL U.S. FLATTENS AS IT SHIFTS EAST. THIS WILL RESULT IN
ZONAL FLOW ALOFT OVER OUR AREA. AT THE SURFACE...A BROAD EAST-WEST
ORIENTED RIDGE OVER THE CENTRAL GULF WILL PROVIDE A WARM SOUTHWEST
WIND THAT WILL PROVIDE FOR WARMER THAN NORMAL TEMPERATURES FOR THE
WEEKEND.

PRELIM NUMBERS...
JAN BB 064/079 058/080 057 22430
    BBBBB 082/060 084/068 090/071 090/070 090 00002000001
MEI EB 064/080 056/081 056 22420
    BBBBB 083/059 084/067 088/071 088/069 090 00002000001

.JAN...
AR...NONE.
LA...NONE.
MS...NONE.

22
Hazardous weather outlook, May 25, 1:25 PM CDT, 2 hours 52 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
261825-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
125 PM CDT SUN MAY 25 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TONIGHT AND MONDAY...

...THUNDERSTORMS...
THUNDERSTORMS WILL BE POSSIBLE ACROSS THE ENTIRE AREA THROUGH
TONIGHT. ALTHOUGH...SEVERE WEATHER IS NOT EXPECTED...HAIL...WIND
GUSTS TO 40 MPH AND HEAVY RAIN WILL BE POSSIBLE WITH ANY
THUNDERSTORMS THAT DEVELOP.

A LOW PRESSURE SYSTEM CONTINUES TO MOVE EAST ACROSS THE AREA.
THIS SYSTEM COMBINED WITH PLENTY OF MOISTURE...AFTERNOON HEATING
AND INSTABILITY...WILL BRING A CHANCE OF THUNDERSTORMS THROUGH
THIS EVENING.
A COLD FRONT WILL DROP INTO THE AREA BEHIND THIS SYSTEM TONIGHT
AND STALL OVER SOUTHERN MISSISSIPPI. MORE THUNDERSTORMS ARE
EXPECTED TO DEVELOP ALONG AND AHEAD OF THIS SYSTEM TONIGHT AND
CONTINUE THROUGH EARLY MONDAY. HAIL...WINDS GUSTS TO 40 MPH AND
HEAVY RAIN WILL BE POSSIBLE.

GULF MOISTURE WILL FLOW INTO THE AREA THIS AFTERNOON AND CONTINUE
THROUGH TONIGHT. THE ATMOSPHERE WILL BE VERY MOIST TONIGHT AS THE
COLD FRONT MOVES THROUGH. A FEW THUNDERSTORMS MAY PRODUCE LOCALLY
HEAVY RAINFALL CAUSING PONDING OF WATER IN SOME AREAS.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS...IS NOT EXPECTED THROUGH TONIGHT.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 3:08 PM CDTSevere Thunderstorm WarningJANHinds, Warren42 min
May 25, 5:16 PM CDTSevere Thunderstorm WarningJANRankin, Smith44 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.